Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Nardil for social phobia not working
|mickapoo - Sun Feb 08, 2009 9:46 pm|
I'm on an MAOI, Nardil, 75 mg /day for social phobia. I've been on it for approximately 6 months now. Most of the side effects have diminished but Nardil isn't helping my social phobia. I've been on practically every SSRI you can think of, I've also been on Klonopin, and nothing has helped. I also suffer from depression and nothing has successfully treated that either. I do not have insurance, but when I did, my psychiatrist believed I MAY be bipolar. Something about rapid cycling. So, he put me on Lamictal 300 mg/day is what I currently take.
I still have incredible mood swings and crying spells. Could the combination of Lamictal and Nardil be having some sort of negative effect? Are there any other remedies for social phobia? I have not tried Parnate, but maybe that is my only other solution. My psychiatrist told me mine is the most severe case of SP that he has ever dealt with.
|Faye Lang, RN, MSW - Wed Feb 18, 2009 5:04 pm|
You certainly have a lot to deal with concerning your condition. It's not likely that the Nardil and Lamictal are adding to your distress. It may be that the dosages need to be adjusted, or even that you would respond better to a different medication. The only one who can work that out with you is your physician and mental health provider. Public mental health agencies have a sliding scale method of payment, which is you pay what you can reasonably afford. Sometimes there is no fee because of low income. The one absolute about this is that your medications must be monitored by an appropriate health care provider. Please contact your local mental health agency, where you may request evaluation by a psychologist to nail down your diagnosis. You will also see the agency psychiatrist, and you may request and respond to some behavioral therapy, as well. You do not have to suffer the severe symptoms that you describe; help is available, but you have to take the first step.
Good luck to you and I hope you are able to feel better soon.
Faye, RN, MSW
|mickapoo - Tue Mar 03, 2009 11:09 am|
Thank you, Faye. When I first lost my insurance I tried all of the mental health resources in my county and no one offered services from a psychiatrist. I finally found a new clinic, volunteer based, who has specialists of all sorts, and I was able to see a psychiatrist free of charge. The issue now is, both he and my family dr want me to obtain CBT through a therapist to help with what they say is my distorted thinking patterns. The problem is, the place I go to see my psychiatrist does not offer that. I have not found one place who offers it other than those therapists or counselors in private practice. I cannot afford those services. If you have any advice, I would greatly appreciate it. Thank you!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.